Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 103, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 18, 2017, 2:31 PM CDT for Carroll County, Chariton County, Saline County, Missouri. It took effect at Jun 19, 2017, 10:36 AM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 2:31 PM CDT (19:31 UTC)
- In effect from
- Jun 19, 2017, 10:36 AM CDT
- Expired
- Jun 21, 2017, 4:00 AM CDT
- In force
- 41 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Miami (MIAM7).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 28 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
472
WGUS43 KEAX 181931
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
231 PM CDT Sun Jun 18 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-195-191931-
/O.NEW.KEAX.FL.W.0103.170619T1536Z-170621T0900Z/
/MIAM7.1.ER.170619T1536Z.170620T0000Z.170620T0900Z.NO/
231 PM CDT Sun Jun 18 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River At Miami.
* from Monday morning to late Tuesday night.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.4
feet Monday evening.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 18.4 Monday evening
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$5 follow-up statements
317
WGUS83 KEAX 182323
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
623 PM CDT Sun Jun 18 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-107-195-192323-
/O.CON.KEAX.FL.W.0102.170619T1030Z-170621T0600Z/
/WVYM7.1.ER.170619T1030Z.170619T1800Z.170620T0600Z.NO/
623 PM CDT Sun Jun 18 2017
The Flood Warning continues for
The Missouri River at Waverly.
* from late tonight to late Tuesday night.
* At 5:30 PM Sunday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
rise to near 20.3 feet by early Monday afternoon. The river will
fall below flood stage by early Tuesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 19.0 Sun 05 PM 20.3 early Monday afternoon
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-192322-
/O.CON.KEAX.FL.W.0103.170619T1536Z-170621T0900Z/
/MIAM7.1.ER.170619T1536Z.170620T0000Z.170620T0900Z.NO/
623 PM CDT Sun Jun 18 2017
The Flood Warning continues for
The Missouri River At Miami.
* from Monday morning to late Tuesday night.
* At 5:33 PM Sunday the stage was 16.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and
continue to rise to near 18.4 feet by Monday evening. The river
will fall below flood stage by Tuesday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 16.1 Sun 06 PM 18.4 Monday evening
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC033-182353-
/O.CAN.KEAX.FL.W.0101.000000T0000Z-170620T1306Z/
/CAXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
623 PM CDT Sun Jun 18 2017
The Flood Warning is cancelled for
The Wakenda Creek at Carrollton.
* At 6:00 PM Sunday the stage was 14.8 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage with a value of
14.9 feet this evening.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 14.8 Sun 06 PM 14.9 this evening
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$082
WGUS83 KEAX 190131
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
831 PM CDT Sun Jun 18 2017
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-107-195-200131-
/O.EXT.KEAX.FL.W.0102.170619T0900Z-170621T0600Z/
/WVYM7.1.ER.170619T0900Z.170619T1800Z.170620T0600Z.NO/
831 PM CDT Sun Jun 18 2017
The Flood Warning continues for
The Missouri River at Waverly.
* from late tonight to late Tuesday night.
* At 7:30 PM Sunday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
rise to near 20.4 feet by early Monday afternoon. The river will
fall below flood stage by early Tuesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 19.2 Sun 07 PM 20.4 early Monday afternoon
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-200130-
/O.EXT.KEAX.FL.W.0103.170619T1536Z-170621T0730Z/
/MIAM7.1.ER.170619T1536Z.170620T0000Z.170620T0730Z.NO/
831 PM CDT Sun Jun 18 2017
The Flood Warning continues for
The Missouri River At Miami.
* from Monday morning to late Tuesday night.
* At 5:33 PM Sunday the stage was 16.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and
continue to rise to near 18.3 feet by Monday evening. The river
will fall below flood stage by early Tuesday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 16.1 Sun 06 PM 18.3 Monday evening
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$580
WGUS83 KEAX 191607
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1107 AM CDT Mon Jun 19 2017
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-107-195-201607-
/O.EXT.KEAX.FL.W.0102.000000T0000Z-170621T0824Z/
/WVYM7.1.ER.170619T1330Z.170619T1800Z.170620T0824Z.NO/
1107 AM CDT Mon Jun 19 2017
The Flood Warning continues for
The Missouri River at Waverly.
* until late Tuesday night.
* At 10:30 AM Monday the stage was 20.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.3 feet by this
afternoon. The river will fall below flood stage Tuesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 20.1 Mon 10 AM 20.3 this afternoon
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-201607-
/O.EXT.KEAX.FL.W.0103.000000T0000Z-170621T0959Z/
/MIAM7.1.ER.170619T1800Z.170620T0000Z.170620T0959Z.NO/
1107 AM CDT Mon Jun 19 2017
The Flood Warning continues for
The Missouri River At Miami.
* until late Tuesday night.
* At 8:00 AM Monday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 18.2 feet by this evening. The river will fall below
flood stage by Tuesday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 17.6 Mon 08 AM 18.2 this evening
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$827
WGUS83 KEAX 200258
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
958 PM CDT Mon Jun 19 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-107-195-200328-
/O.CAN.KEAX.FL.W.0102.000000T0000Z-170621T0824Z/
/WVYM7.1.ER.170619T1330Z.170619T1645Z.170620T0022Z.NO/
958 PM CDT Mon Jun 19 2017
The Flood Warning is cancelled for
The Missouri River at Waverly.
* At 9:30 PM Monday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 7:22 PM Monday.
* Forecast...The river will continue to fall to 17.2 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 19.9 Mon 09 PM 19.8 early Tuesday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-210257-
/O.CON.KEAX.FL.W.0103.000000T0000Z-170621T0959Z/
/MIAM7.1.ER.170619T2349Z.170620T0600Z.170620T0959Z.NO/
958 PM CDT Mon Jun 19 2017
The Flood Warning continues for
The Missouri River At Miami.
* until late Tuesday night.
* At 8:00 AM Monday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 18.2 feet by early Tuesday morning. The river will
fall below flood stage by Tuesday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 17.6 Mon 08 AM 18.2 early Tuesday morning
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$766
WGUS83 KEAX 201311
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
811 AM CDT Tue Jun 20 2017
...The Flood Warning is cancelled for the following river in
Missouri...
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-195-201341-
/O.CAN.KEAX.FL.W.0103.000000T0000Z-170621T0959Z/
/MIAM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
811 AM CDT Tue Jun 20 2017
The Flood Warning is cancelled for
The Missouri River At Miami.
* At 8:06 AM Tuesday the stage was 17.4 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to 15.1 feet by Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 17.4 Tue 08 AM 17.1 this afternoon
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 18, 12:17 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 18, 12:17 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1217 PM CDT Sun Jun 18 2017 .Discussion... Issued at 252 AM CDT SUN JUN 18 2017 A much needed, much quieter day is on tap in the wake of last evening's cold front. Trailing post-frontal rain showers will continue to shift off to the southeast this morning, leaving behind progressively clearing skies and diminishing low-level moisture. Sunshine should arrive in time to allow sufficient diurnal heating during the afternoon, but this surface heating will battle increasing northwest winds/CAA and only allow highs to reach the low 80s. Similar conditions are expected Monday, then the parent trough to last night's system will push off into the Northeast, allowing ridging to build back over the High Plains and surface flow to return to the southwest on Tuesday. Temperatures will warm gradually through midweek, and thunderstorm chances will return Wednesday night through the remainder of the week as several waves pass across the central CONUS. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1217 PM CDT SUN JUN 18 2017 VFR conditions expected through the entire forecast. Mostly clear skies this afternoon/evening may become scattered to perhaps broken with high level clouds overnight. The gusty northwesterly winds will also diminish this evening, becoming westerly by tomorrow morning. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Laflin Aviation...CDB
Hazardous weather outlook, Jun 18, 2:56 AM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 256 AM CDT Sun Jun 18 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-190800- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 256 AM CDT Sun Jun 18 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 18, 10:39 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1039 AM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TSTM WND DMG 1 ESE GLADSTONE 39.20N 94.54W
06/17/2017 CLAY MO PUBLIC
DELAYED REPORT: TREE DAMAGE WITH 5" LIMBS
SNAPPED OFF, SUBMITTED VIA SOCIAL MEDIA.
TIME ESTIMATED FROM RADAR.
&&
JWLocal storm report, Jun 18, 11:55 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1155 AM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 4 WSW SHAWNEE 38.98N 94.87W
06/17/2017 JOHNSON KS PUBLIC
DELAYED REPORT: 50 FT TALL, 4 FT DIAMETER
TREE DOWN.
&&
JWLocal storm report, Jun 18, 12:54 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND DMG 1 SSE MERRIAM 39.02N 94.69W
06/17/2017 JOHNSON KS PUBLIC
DELAYED REPORT: 15 INCH DIAMETER TREE DOWN
REPORTED VIA SOCIAL MEDIA. TIME ESTIMATED
FROM RADAR.
&&
JWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 46 min |
| Jun 17, 9:00 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte, Ray | 45 min |
| Jun 17, 9:08 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 52 min |
| Jun 17, 9:14 PM CDT | Areal Flood Advisory | EAX | Clay, Clinton, Jackson, Platte | 3 hr |
| Jun 17, 9:34 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 3 hr |
| Jun 17, 9:38 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Johnson, Lafayette, Ray | 52 min |
| Jun 17, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 5 min |
| Jun 17, 9:49 PM CDT | Tornado Warning | EAX | Lafayette | 26 min |
| Jun 17, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 53 min |
| Jun 17, 10:16 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 44 min |
| Jun 17, 10:38 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 51 min |
| Jun 17, 10:40 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph, Saline | 36 min |
| Jun 18, 9:00 AM CDT | River Flood Warning | EAX | Carroll | 47 hr |
| Jun 18, 10:03 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 63 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.